How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor (MD/DO)
Category: Health
Satisfied Customers: 3167
Experience:  MBBS, MD, ECFMG certified. 11 year experience in dealing with cases related to all fields of medicine
22950887
Type Your Health Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I am getting a hip replacement on 11/21/16 and currently

Customer Question

Hi. Yes, I am getting a hip replacement on 11/21/16 and currently taking Eliquis. Ortho wants me off eliquis 5 days before surgery. then he is moving me to warfarin for weeks. how much risk is involved going off the eliquis for 5 days?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Just eliquis and baby aspirin prescribed for dvt 6 months ago. dvt is now gone. Cardiologist signed off on the "5 days off eliquis"
JA: Anything else in your medical history you think the doctor should know?
Customer: no
Submitted: 22 days ago.
Category: Health
Expert:  Dr. Muneeb Ali replied 22 days ago.

Hi,

Thanks for this question. Actually going off eliquis for just 5 days does not significantly increase the risk of you developing another episode of DVT. The reason being that it will take atleast 2-3 days for the effects of eliquis to wear off and that effectively means that you will be without anticoagulation for only 48 hours. Being off anticoagulation for an effective period of 48 hours does not increase the risk of developing another blood clot especially since you will be started back on anticouagulation with LMWH initially after surgery anhd then shifted onto warfarin soon. I would put your risk of developing a blood clot in this time period at anywhere between 1-5% which is extremely low. So you dont need to worry too much about getting a blood clot when you are off eliquis.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 22 days ago.

Would you like to know anything else? Any clarifications or additional information you require, i would be happy to answer them for you. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.